Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2009, 5:13 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 1, 2009, 5:58 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:30 PM EDT | HAIL 0.75 | 4 Nnw Turkey, NC | PENNY SIZE HAIL REPORTED ON LAKE ARTESIA ROAD... NEAR PINE RIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 012113
SVRRAH
NCC051-163-012215-
/O.NEW.KRAH.SV.W.0089.090601T2113Z-090601T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON JUN 1 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CLINTON.MOVEMENT WAS NEARLY STATIONARY.
NICKEL SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM. SEVERAL OTHER STORMS ACROSS PORTIONS OF CENTRAL SAMPSON
COUNTY AND SOUTHERN CUMBERLAND COUNTY REMAIN STRONG TO SEVERE AS WELL.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL SAMPSON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
&&
LAT...LON 3489 7894 3495 7903 3503 7909 3518 7864
3524 7827 3522 7825 3520 7817 3518 7816
3512 7817 3496 7814 3485 7815 3482 7847
3485 7849 3484 7879 3482 7891
TIME...MOT...LOC 2110Z 190DEG 1KT 3504 7839
$$
BSD3 follow-up statements
000
WWUS52 KRAH 012132
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT MON JUN 1 2009
NCC051-163-012215-
/O.CON.KRAH.SV.W.0089.000000T0000Z-090601T2215Z/
CUMBERLAND NC-SAMPSON NC-
532 PM EDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL SAMPSON AND CUMBERLAND COUNTIES...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 5 MILES
NORTH OF TURKEY...OR 7 MILES NORTHWEST OF WARSAW. THIS STORM WAS
NEARLY STATIONARY. PING PONG BALL SIZED HAIL AND WINDS IN EXCESS OF
58 MPH REMAIN LIKELY WITH THIS STORM.
SOME LOCATIONS TO BE AFFECTED BY THIS STORMS INCLUDE RURAL NORTHEAST
SAMPSON COUNTY... JUST WEST OF I-40 NEAR STATE ROUTE 403.
ADDITIONAL STRONG TO SEVERE STORMS CONTINUE TO AFFECT PORTIONS OF
CENTRAL SAMPSON AND SOUTHERN CUMBERLAND COUNTY AS WELL.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3489 7894 3495 7903 3503 7909 3518 7864
3524 7827 3522 7825 3520 7817 3518 7816
3512 7817 3496 7815 3485 7849 3484 7879
3482 7890
TIME...MOT...LOC 2125Z 190DEG 1KT 3505 7819
$$
BSD000
WWUS52 KRAH 012145
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON JUN 1 2009
NCC051-012153-
/O.CAN.KRAH.SV.W.0089.000000T0000Z-090601T2215Z/
CUMBERLAND NC-
545 PM EDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CUMBERLAND
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3498 7863 3507 7867 3514 7863 3518 7864
3524 7827 3522 7825 3520 7817 3518 7816
3512 7817 3503 7816 3502 7815
TIME...MOT...LOC 2143Z 190DEG 1KT 3505 7819
$$
NCC163-012215-
/O.CON.KRAH.SV.W.0089.000000T0000Z-090601T2215Z/
SAMPSON NC-
545 PM EDT MON JUN 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN SAMPSON COUNTY...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES
SOUTHEAST OF HOBBTON...OR 7 MILES NORTHWEST OF WARSAW. THIS STORM WAS
NEARLY STATIONARY. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN SAMPSON COUNTY.
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3498 7863 3507 7867 3514 7863 3518 7864
3524 7827 3522 7825 3520 7817 3518 7816
3512 7817 3503 7816 3502 7815
TIME...MOT...LOC 2143Z 190DEG 1KT 3505 7819
$$
BSD000
WWUS52 KRAH 012158
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT MON JUN 1 2009
NCC163-012207-
/O.CAN.KRAH.SV.W.0089.000000T0000Z-090601T2215Z/
SAMPSON NC-
558 PM EDT MON JUN 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SAMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3498 7863 3507 7867 3514 7863 3518 7864
3524 7827 3522 7825 3520 7817 3518 7816
3512 7817 3503 7816 3502 7815
TIME...MOT...LOC 2157Z 190DEG 1KT 3506 7819
$$
BSDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:35 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 1, 3:35 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT MON JUN 1 2009 .SYNOPSIS... HIGH PRESSURE WILL QUICKLY MOVE OFF THE MID ATLANTIC COAST THIS AFTERNOON AND EVENING...ALLOWING A WEAK FRONT TO RETREAT NORTH. THIS WILL RESULT IN AN INCREASE IN HEAT AND HUMIDITY ACROSS THE REGION THAT WILL LAST THROUGH MIDWEEK. RAIN CHANCES INCREASE IN EARNEST BY THURSDAY AS ANOTHER FRONTAL SYSTEM SLOWLY MOVES INTO THE AREA. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 210 PM MONDAY... THE SFC HIGH OFF THE MID ATLANTIC COAST WILL CONTINUE TO QUICKLY MOVE EAST THIS AFTERNOON... ALLOWING THE FRONT TO THE SOUTH TO BEGIN RETREATING NORTH. AS WINDS VEER TO MORE OF A EAST TO SOUTHEAST COMPONENT...LOW LEVEL MOISTURE WILL BEGIN TO INCREASE...PARTICULARLY OVER THE SOUTHERN HALF OF THE AREA...WHERE PRECIPITABLE WATERS ARE FORECAST TO CLIMB NEAR 1.5 INCHES. SPC MESOANALYSIS ALREADY SHOWS MLCAPES OF 2000 J/KG OVER THE SOUTHERN THIRD OF THE FORECAST AREA. WITH THE WEAK CONVERGENCE ALONG THE FRONT...EXPECT ISOLATED CONVECTION TO DEVELOP...WITH PERHAPS SLIGHTLY BETTER COVERAGE IN THE FAR SOUTHEAST WHERE DEWPOINTS WILL BE THE HIGHEST IN THE UPPER 60S. FURTHER NORTH...DESPITE THE INCREASE IN MOISTURE... PRECIPITABLE WATERS WILL ONLY CLIMB TO ABOUT 1 INCH DURING PEAK HEATING...THUS GREATLY INHIBITING SUBSTANTIAL INSTABILITY. WITH DEEP LAYER SHEAR 15 KT OR LESS...ANY CONVECTION THAT DEVELOPS WILL BE PULSE IN NATURE. HOWEVER...GIVEN THE EXPECTED INSTABILITY...CANNOT RULE OUT SOME GUSTY WINDS OR SMALL HAIL...AND OF COURSE HEAVY DOWNPOURS DUE TO THE WEAK STEERING FLOW. ANY CONVECTION THAT DEVELOPS IN THE SOUTH THIS AFTERNOON SHOULD DIMINISH BY EARLY EVENING WITH THE LOSS OF DAYTIME HEATING. THE SFC FRONT GRADUALLY WASHES OUT LEAVING A WEAK SOUTHERLY FLOW OVERNIGHT. EXPECT MILD LOWS GENERALLY IN THE MID 60S. BROAD MID AND UPPER LEVEL RIDGING WILL PERSIST THROUGH TOMORROW... WITH NO REAL FOCUS FOR CONVECTIVE DEVELOPMENT IN SPITE OF VERY WARM TEMPERATURES. SPEAKING OF TEMPERATURES...AN 850 MB THERMAL RIDGE WILL PASS JUST TO THE NORTH ACROSS VIRGINIA TOMORROW WITH 850 MB TEMPS CLOSE TO +20C. 850MB TEMPS ACROSS CENTRAL NC WILL HOVER AROUND +18C. WITH DEEP MIXING PAST 850 MB AND LOW LEVEL THICKNESSES APPROACHING OR SLIGHTLY EXCEEDING 1420M...HIGHS ARE EXPECTED TO BE IN THE LOW TO MID 90S. PRECIPITABLE WATERS WILL HOVER AROUND AN INCH IN MOST AREAS (NEAR NORMAL FOR THIS TIME OF YEAR)...WITH SLIGHTLY HIGHER VALUES OVER THE SOUTHEAST. HOWEVER...CONSIDERABLE DRYNESS IN THE COLUMN JUST ABOVE THE BOUNDARY LAYER WILL PREVENT MUCH IN THE WAY OF CONVECTIVE ACTIVITY. IN FACT...DEWPOINTS ARE APT TO MIX OUT INTO THE UPPER 50S/LOWER 60S...WHICH WILL KEEP INSTABILITY IN CHECK. WHILE AN ISOLATED STORM CANNOT BE COMPLETELY RULED OUT...CHANCES ARE TOO LOW TO MAKE MENTION IN THE FORECAST AND WILL KEEP POPS BELOW 20 PERCENT. ANOTHER QUIET AND MILD NIGHT EXPECTED FOR TUESDAY NIGHT WITH LOWS IN THE MID TO UPPER 60S. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 PM MONDAY... HEIGHTS BEGIN TO LOWER ALOFT ON WEDNESDAY AS S/W TROUGH DIGGS SE INTO MS VALLEY. MEANWHILE.. WAVY SFC FRONT OVER THE OH VALLEY...KENTUCKY AND WV...BEGINS TO SINK SE INTO THE TN VALLEY AND MID ATLANTIC STATES BY WEDNESDAY NIGHT. AN ABSENCE OF ANY SYNOPTIC TRIGGER ALONG WITH 850 DIFFLUENCE OVER THE AREA SHOULD RESULT IN DRY CONDITIONS ON WEDNESDAY. RAIN CHANCES INCREASE LATE WEDNESDAY NIGHT AS MODELS BEGIN TO SHOW SOME LOW-LEVEL CONVERGENCE ACROSS THE WESTER PIEDMONT...AS PRE-FRONTAL TROUGH SETS UP. THICKNESSES LOWER APPROXIMATELY 10 TO 12 METERS FROM TUESDAY...SUPPORTING HIGH IN THE UPPER 80S TO LOWER 90S. LOWS IN THE MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 330 PM MONDAY... A WET AND UNSETTLED PERIOD EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AS THE FRONT OVER THE MID-ATLANTIC STATES SETTLES ACROSS THE CAROLINAS...PUSHING EAST AND OFF THE SE COAST FRIDAY MORNING. ALTHOUGH THE LATEST 12Z/01 GFS AND CANADIAN MODEL RUN HAVE SPED UP THE EASTERN PROGRESSION OF THE FRONTAL ZONE...PARTS OF THE SOUTHEAST INCLUDING CENTRAL NC ARE STILL POISED TO SEE SOME SIGNIFICANT RAINFALL BY THE END OF THE WORK WEEK...AS LARGE SCALE ASCENT WILL BE IN PLACE LATE THURSDAY/EARLY FRIDAY AS UPPER S/W TROUGH PASSAGE PUSHES THE LOW-LEVEL MOISTURE CONVERGENCE ZONE ATTENDANT TO THE FRONT THROUGH THE AREA. MODELS HAVE BEEN PERSISTENT IN DEVELOPING A WAVE(S) ALONG THE FRONT...IN RESPONSE TO THE LOWERING HEIGHT ALOFT HOWEVER MODELS HAVE BEEN ERRATIC WITH THE PLACEMENT/LOCATION OF WAVES ALONG THE FRONT...GREATLY ALTERING CONVECTIVE QPF FIELDS AND RESULTING IN A LOW CONFIDENCE QPF FORECAST. A SEVERE THREAT COULD MANIFEST AS WELL...AS THE RESULTANT LOCAL BACKING OF THE SURFACE WINDS COULD ENHANCE LOW-LEVEL SHEAR/HELICITY. EARLY MODEL PROJECTIONS SHOW BEST INSTABILITY ACROSS THE NC COASTAL PLAIN THURSDAY AFTERNOON AND EVENING...WITH COOLER MORE STABLE AIR SPREADING SOUTH ACROSS THE AREA BETWEEN 06 TO 12Z FRIDAY AS STABLE NE WINDS PUSH INTO THE AREA. HAVE LIKELY POPS ACROSS THE NORTHWEST ON THURSDAY...WITH CHANCE EVERYWHERE ELSE...INCREASING TO LIKELY EVERYWHERE THURSDAY NIGHT. POPS SLOWLY TAPER OFF FRIDAY AFTERNOON AS FRONT HUGS THE COAST...WHILE NELY WRAP AROUND MOISTURE RETARDS CLEARING. WILL LOWER FORECAST HIGHS ON FRIDAY INTO THE UPPER 60S TO AROUND 70 IN THE NW PIEDMONT TO MID TO UPPER 70S ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. FORECAST HIGHS FRIDAY POTENTIALLY COULD BE EVEN COOLER IF CURRENT MODEL PROJECTIONS VERIFY...AS THEY PLACE THE ENTIRE CWA ON THE COOL/STABLE SIDE OF THE BOUNDARY. RAIN CHANCES DRAMATICALLY DROP OFF ON SATURDAY AS FRONT SHIFTS EAST AND OFFSHORE WITH UPPER RIDGE BUILDING INTO THE AREA FROM THE WEST. WILL KEEP A SLIGHT CHANCE IN THE WEST TO SMALL CHANCE TO EAST. DIURNALLY DRIVEN SLIGHT TO SMALL CHANCE POPS RETURN FOR SUNDAY AND MONDAY WITH NO DISCERNIBLE SYNOPTIC SCALE TRIGGERS TO SUPPORT ORGANIZED CONVECTION AS FLAT UPPER RIDGE HOLD S OVER THE SOUTHEAST. TEMPERATURES MODERATE THROUGH THE WEEKEND...INCREASING ABOUT 5 DEGREES EACH DAY...WITH LOWER 90S BY MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 210 PM MONDAY... VFR CONDITIONS EXPECTED FOR THE MAJORITY OF THE TAF PERIOD. SOUTHERN PORTIONS OF NC ARE BECOMING MODERATELY UNSTABLE AS A WEAK FRONT SLOWLY BEGINS TO RETREAT NORTH FROM THE COAST. CANNOT RULE OUT AN ISOLATED THUNDERSTORM INVOF FAY THIS AFTERNOON...SO WILL KEEP A CB MENTION IN THROUGH 00Z. QUIET WEATHER EXPECTED OVERNIGHT AS THE FRONT LIFTS NORTH AND BEGINS TO WASH OUT...LEAVING A WEAK SOUTHERLY FLOW OVERNIGHT. CANNOT RULE OUT SOME PATCHY FOG AS DEWPOINTS RISE INTO THE MIDDLE 60S...BUT CONDITIONS NOT EXPECTED TO DROP BELOW MVFR AT THIS JUNCTURE. WHILE TOMORROW WILL BE WARM AND UNSTABLE...WEAK MID LEVEL RIDGING AND FAIRLY DRY CONDITIONS ABOVE THE BOUNDARY LAYER...WILL KEEP A LID ON MOST CONVECTIVE DEVELOPMENT TOMORROW AFTERNOON. FOR NOW...ONLY EXPECTING SOME SCATTERED DIURNAL CUMULUS DEVELOPING BY THE AFTERNOON. VFR CONDITIONS PERSIST THROUGH MIDWEEK...EXCEPT FOR SOME PATCHY EARLY MORNING FOG. RAIN CHANCES AND DETERIORATING AVIATION CONDITIONS EXPECTED FOR THURSDAY/FRIDAY AS A COLD FRONT GRADUALLY MOVES THROUGH THE REGION. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JFB NEAR TERM...JFB SHORT TERM...CBL LONG TERM...CBL AVIATION...JFB
Hazardous weather outlook, Jun 1, 4:19 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 419 AM EDT MON JUN 1 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 419 AM EDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 3:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 346 PM EDT MON JUN 1 2009 NCZ089-012100- SAMPSON- INCLUDING THE CITY OF...CLINTON 346 PM EDT MON JUN 1 2009 ...SCATTERED STRONG THUNDERSTORMS POSSIBLE ACROSS SAMPSON COUNTY THROUGH 5 PM EDT... A MOIST AND VERY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN SAMPSON COUNTY THROUGH 5 PM. THESE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING STRIKES...WIND GUSTS NEAR 40 MPH AND SOME HAIL. THESE IS THE POTENTIAL FOR THE STORMS TO BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT HAIL UP TO THE SIZE OF QUARTERS. KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL RAIN BEGINS BEFORE TAKING SHELTER. REMEMBER...LIGHTNING HAS BEEN KNOWN TO STRIKE SEVERAL MILES FROM THE THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD.
Special weather statement, Jun 1, 4:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 452 PM EDT MON JUN 1 2009 NCZ078-012200- WAYNE- INCLUDING THE CITY OF...GOLDSBORO 452 PM EDT MON JUN 1 2009 ...STRONG THUNDERSTORM OVER SOUTHEAST WAYNE COUNTY... A STRONG THUNDERSTORM WILL MOVE SLOWLY EAST ACROSS SOUTHEAST WAYNE COUNTY THROUGH 6 PM. THE STORM WILL AFFECT AREAS SOUTH OF SEVEN SPRINGS AND EAST OF MOUNT OLIVE. THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...WIND GUSTS UP TO 40 MPH...AND SMALL HAIL. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN SOUTHEAST WAYNE COUNTY. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 40 min |
| Jun 1, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 48 min |
| Jun 1, 7:12 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 48 min |
| Jun 1, 7:49 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 76 min |
| Jun 1, 7:50 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.